Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 3, 2019, 5:22 PM CDT for 4 counties in Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2019, 5:22 PM CDT (22:22 UTC)
- Expired
- Jul 3, 2019, 9:37 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:30 PM CDT | FLOOD | Flora, IL | ROAD CLOSURES IN PROGRESS DUE TO FLOODING THROUGHOUT TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WGUS53 KILX 032222
FFWILX
ILC025-049-079-159-040415-
/O.NEW.KILX.FF.W.0033.190703T2222Z-190704T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
522 PM CDT Wed Jul 3 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Jasper County in southeastern Illinois...
Northwestern Richland County in southeastern Illinois...
Clay County in south central Illinois...
Southeastern Effingham County in south central Illinois...
* Until 1115 PM CDT.
* At 521 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Flora, Newton, Louisville, Clay City, Xenia, Bible Grove, Ste.
Marie, Willow Hill, Iola, Sailor Springs, Bogota, Dundas, Ingraham,
West Liberty, Oskaloosa, Hunt City, Wakefield, Wendelin, Newton
Lake and Sam Parr State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3861 8869 3884 8869 3913 8795 3884 8794
3860 8846
$$
Deubelbeiss2 follow-up statements
027
WGUS73 KILX 040000
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
700 PM CDT Wed Jul 3 2019
ILC025-049-079-159-040415-
/O.CON.KILX.FF.W.0033.000000T0000Z-190704T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper-Richland-Clay-Effingham-
700 PM CDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
JASPER...NORTHWESTERN RICHLAND...CLAY AND SOUTHEASTERN EFFINGHAM
COUNTIES...
At 657 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen from Louisville
to Flora, and from Sainte Marie to just north of Olney. Several
roads are impassable and vehicles are stalled. The rain has
diminished significantly, but the flooding continues across the
area.
Some locations that will continue to experience flooding include...
Flora, Newton, Louisville, Clay City, Xenia, Bible Grove, Ste. Marie,
Willow Hill, Iola, Sailor Springs, Bogota, Dundas, Ingraham, West
Liberty, Oskaloosa, Hunt City, Wakefield, Wendelin, Newton Lake and
Sam Parr State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3861 8869 3884 8869 3913 8795 3884 8794
3860 8846
$$
Miller742
WGUS73 KILX 040237
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
937 PM CDT Wed Jul 3 2019
ILC025-049-079-159-040246-
/O.CAN.KILX.FF.W.0033.000000T0000Z-190704T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper-Richland-Clay-Effingham-
937 PM CDT Wed Jul 3 2019
...THE FLASH FLOOD WARNING FOR JASPER...NORTHWESTERN RICHLAND...CLAY
AND SOUTHEASTERN EFFINGHAM COUNTIES IS CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3861 8869 3884 8869 3913 8795 3884 8794
3860 8846
$$
MillerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:11 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 1:11 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 111 PM CDT Wed Jul 3 2019 .SHORT TERM...(This evening through Thursday) ISSUED AT 107 PM CDT Wed Jul 3 2019 Forecast is stuck on repeat in the near term with hot and humid conditions continuing along with scattered afternoon and evening showers and thunderstorms. Outflow boundary from overnight MCS surged south of the CWA this morning and left a few hours dry, however, this boundary is beginning to be mixed out with differential heating due to morning cloud cover now helping to spur renewed convection early this afternoon. Within the warmer air across the south and southwest portions of the CWA, temperatures into the 90s with dew points into the low to mid 70s are contributing to moderately strong instability. 17Z SPC meso- analysis indicates that 2500-3000 J/kg MLCAPE has already built into portions of the CWA with convection now popping along the instability gradient that stretches from roughly Galesburg to Lawrenceville. Deep layer shear is very weak over the region, 5-10kt in the 0-6km layer, and will result in pulse storms through the day with new convection likely in the vicinity of newly formed outflow boundaries this afternoon. The threat for scattered thunderstorms will overspread the remainder of the CWA through the afternoon and evening, then should begin to diminish around and shortly after sunset this evening. Cannot rule out an isolated storm or two overnight, but looks to be mainly quiet overnight as the boundary layer stabilizes and in the absence of any deep layer shear and synoptic scale ascent. Much of the same expected again on Thursday as the local area remains hot, humid, and unstable. Forcing again will be on the storm and mesoscale and convection will be diurnally favored. Scattered thunderstorms will continue to be a concern well into the evening. While it's impossible to pinpoint when and where pop- up thunderstorms will be through the day, it cannot be ruled out anywhere in central Illinois at this point either. Deep layer shear will continue to be weak on Thursday greatly limiting the severe threat. The primary concerns will be cloud-to-ground lightning, heavy rain, and locally strong winds that could topple any temporary structures. If you have plans to be outdoors during the 4th of July, keep an eye to the sky and be prepared to take shelter in the event a thunderstorm develops nearby. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 107 PM CDT Wed Jul 3 2019 Warm and active weather pattern will persist Thursday night through Saturday. Upper ridge axis will shift to the east coast late in the week while open flow from the Gulf on the western periphery of the ridge continues to fuel 70F+ dew points and near 2.0 inch PWats across the local area. Synoptic scale forcing appears to be fairly benign again Friday, but unstable conditions will again be in place supporting diurnally favored convection, especially in the vicinity of any mesoscale features (MCV, outflow boundaries, etc). On Saturday, upper ridge buckles in response to an upper low digging across Hudson Bay while the tail end of a cold front pushes south across the Midwest through the day supporting additional chances for showers and thunderstorms. High pressure builds across the Upper Midwest in the wake of the front with low level north/northeasterly flow helping to moderate temperatures and dew points across the local Area. Guidance suggests that we see dew points drop back into the low to mid 60s, possibly even 50s at times Sunday into at least early Monday. PoPs will also be tempered in response to the drier air over the region and Sunday into Monday looks to be the best chance to see a break from the active stretch of stormy weather. Any break in precip and the heat and humidity will be short as surface ridge axis shifts to our east with return flow spreading moisture back into the region and upper ridge amplifying again over the mid section of the country bringing back the heat as we head into midweek. The chance for showers and thunderstorms will accompany the returning heat and humidity as well. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1210 PM CDT Wed Jul 3 2019 Scattered showers and thunderstorms are expected across the region once again this afternoon and evening. Expect storms to redevelop over central Illinois during the early to mid afternoon hours, then should begin to wane in coverage around and just after sunset late this evening. Given the expected coverage and low confidence in specific timing of when storms may occur on station, latest forecast will continue to only include VCTS mention, but may need to introduce prevailing or tempo groups for thunderstorms on station as the forecast details become more clear. Outside of precip, VFR conditions and south/southwest winds will prevail. The only other minor concern is for some patchy fog development Thursday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 3, 2:38 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 238 PM CDT Wed Jul 3 2019 ILZ027>031-036-037-040-041-047-049-050-041100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 238 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected this afternoon and evening. While there is not a widespread threat of severe weather, a few of the storms will be capable of producing brief, damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms will be an ongoing threat through Saturday. While severe weather is currently not anticipated, the storms will be capable of producing locally heavy rain. The heat index is expected to approach 100 degrees both Thursday and Friday afternoons. River levels along the Illinois River will continue to slowly decrease. The river will remain in flood in most areas, but flooding around Peoria should subside by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ILZ038-042>046-048-051>057-061>063-041100- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 238 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected this afternoon and evening. While there is not a widespread threat of severe weather, a few of the storms will be capable of producing brief, damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms will be an ongoing threat through Saturday. While severe weather is currently not anticipated, the storms will be capable of producing locally heavy rain. The heat index is expected to range from 95 to 100 degrees both Thursday and Friday afternoons, highest near I-55. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ILZ066>068-071>073-041100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 238 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected this afternoon and evening. While there is not a widespread threat of severe weather, a few of the storms will be capable of producing gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms will be an ongoing threat through Saturday evening. While severe weather is currently not anticipated, the storms will be capable of producing locally heavy rain. The heat index is expected to approach 100 degrees both Thursday and Friday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. HJS
In the hours before
Special weather statement, Jul 3, 4:24 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Lincoln IL 424 PM CDT Wed Jul 3 2019 ILZ072-032200- Richland- 424 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR RICHLAND COUNTY UNTIL 500 PM CDT... At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over Olney, moving northeast at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Olney, Noble, Parkersburg, Claremont, Calhoun, Berryville and Olney Noble Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3859 8793 3861 8825 3883 8821 3883 8791 TIME...MOT...LOC 2124Z 205DEG 5KT 3874 8804 Deubelbeiss
Local storm report, Jul 3, 4:44 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG OBLONG 39.00N 87.91W
07/03/2019 CRAWFORD IL EMERGENCY MNGR
TREE LIMBS REPORTED DOWN, WITH SMALL HAIL.
&&
SBAKERSpecial weather statement, Jul 3, 4:54 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Lincoln IL 454 PM CDT Wed Jul 3 2019 ILZ067-071-072-032230- Clay-Richland-Jasper- 454 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...WEST CENTRAL RICHLAND AND CLAY COUNTIES UNTIL 530 PM CDT... At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over Louisville, or near Flora. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Flora, Louisville, Clay City, Xenia, Bible Grove, Iola, Sailor Springs, Ingraham, Oskaloosa, Wendelin and Hord. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3861 8826 3861 8869 3889 8868 3890 8828 TIME...MOT...LOC 2154Z 245DEG 1KT 3873 8852 Deubelbeiss
Local storm report, Jul 3, 5:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL FLORA 38.67N 88.48W
07/03/2019 E0.88 INCH CLAY IL EMERGENCY MNGR
&&
SBAKERLocal storm report, Jul 3, 5:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD FLORA 38.67N 88.48W
07/03/2019 CLAY IL EMERGENCY MNGR
REPORTS OF NUMEROUS STREETS FLOODED THROUGHOUT TOWN.
&&
SBAKERSpecial weather statement, Jul 3, 5:14 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Lincoln IL 514 PM CDT Wed Jul 3 2019 ILZ029>031-037-032245- Tazewell-Marshall-Peoria-Woodford- 514 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL...NORTHERN WOODFORD...NORTHERN TAZEWELL AND NORTHEASTERN PEORIA COUNTIES UNTIL 545 PM CDT... At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over Metamora, or 8 miles northwest of Eureka. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Peoria, Eureka, Chillicothe, Metamora, Germantown Hills, Roanoke, Rome, Washburn, Spring Bay, Bay View Gardens, Secor, Peoria Heights, Cazenovia, Benson, Mossville and Low Point. This includes Interstate 39 between mile markers 25 and 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4070 8913 4075 8959 4096 8964 4089 8903 TIME...MOT...LOC 2214Z 203DEG 1KT 4080 8939 Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:58 AM CDT | Areal Flood Advisory | ILX | McLean, Tazewell | 2 hr |
| Jul 3, 1:09 PM CDT | Areal Flood Advisory | ILX | Sangamon | 3 hr |
| Jul 3, 2:06 PM CDT | Special Weather Statement | ILX | Clark | 39 min |
| Jul 3, 2:21 PM CDT | Special Weather Statement | ILX | Macon | 39 min |
| Jul 3, 2:45 PM CDT | Special Weather Statement | ILX | DeWitt | 30 min |
| Jul 3, 3:03 PM CDT | Special Weather Statement | ILX | Douglas | 27 min |
| Jul 3, 3:09 PM CDT | Special Weather Statement | ILX | Shelby | 36 min |
| Jul 3, 3:23 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Jul 3, 3:47 PM CDT | Special Weather Statement | ILX | Champaign | 28 min |
| Jul 3, 4:04 PM CDT | Special Weather Statement | ILX | Stark | 26 min |
| Jul 3, 4:24 PM CDT | Special Weather Statement | ILX | Richland | 36 min |
| Jul 3, 4:54 PM CDT | Special Weather Statement | ILX | Clay | 36 min |
| Jul 3, 5:04 PM CDT | Areal Flood Advisory | ILX | Clay | 3 hr |
| Jul 3, 5:14 PM CDT | Special Weather Statement | ILX | Woodford | 31 min |
| Jul 3, 5:39 PM CDT | Areal Flood Advisory | ILX | Marshall, Woodford | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.